MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT KIT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537410
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Abdominal Pain (1685); Perforation (2001); Thrombosis/Thrombus (4440)
Date of Event 10/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Initial reporters city: (b)(6).(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that after an endoscopic retrograde cholangiopancreatography (ercp) procedure was performed, an advanix rx pancreatic stent was used for pancreatitis prevention.The event date was not reported.After the procedure, the patient complained of abdominal pain and an emergency erp was performed.The advanix rx pancreatic stent penetrated into the pancreatic duct, and up to the pancreatic parenchyma.The stent was removed immediately, a new stent was placed, and pancreatic duct drainage was performed.Portal vein thrombosis was observed, and direct oral anticoagulant (doac) was administered for about a month.The patient recovered and was discharged after a month and a half.
 
Additional Manufacturer Narrative
Block b1: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block e1: initial reporters city: (b)(6).Block h6: imdrf device code a0104 captures the reportable event of migrated into the pancreatic duct.Upon review of the reported incident "portal vein thrombosis (pvt) was observed" and no additional or clarifying information was obtained despite good faith efforts, at this time, it is determined that the pvt is not likely related to the advanix rx pancreatic stent as development of a pvt is a chronic process of prolonged inflammation.Therefore, imdrf patient code, thrombosis/thrombus, e0514 and imdrf impact code, medication required, f2303 have been removed.Additionally, imdrf impact code, addition surgery, f1901 has been corrected with unexpected medical intervention, f23.
 
Event or Problem Description

Brand Name
ADVANIX PANCREATIC STENT KIT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15723073
Report Number3005099803-2022-06335
Device Sequence Number19582174
Product Code FGE
UDI-Device Identifier08714729856405
UDI-Public08714729856405
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00537410
Device Catalogue Number3741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown